Conditional limiting distribution of beta-independent random vectors

Details

Serval ID
serval:BIB_E077078FFBD5
Type
Article: article from journal or magazin.
Collection
Publications
Title
Conditional limiting distribution of beta-independent random vectors
Journal
Journal of Multivariate Analysis
Author(s)
Hashorva E.
ISSN
0047-259X
Publication state
Published
Issued date
2008
Peer-reviewed
Oui
Volume
99
Number
7
Pages
1438-1459
Language
english
Abstract
The paper deals with random vectors X in R-d, d >= 2, possessing the stochastic representation X (d) double under bar ARV, where R is a positive random radius independent of the random vector V and A is an element of R-dxd is a non-singular matrix. If V is uniformly distributed on the unit sphere of Rd, then for any integer d d m < d we have the stochastic representations (V-1 ,..., V-m) <(d)double under bar> W(U-1,..., U-m) and (Vm+1, V-d) (d) double under bar (1 - w(2))(1/2)(Um+1,..., U-d), with W >= 0, such that W-2 is a beta distributed random variable with parameters m/2, (d - m)/2 and (U-1, ..., U-m), (Um+1,..., U-d) are independent uniformly distributed on the unit spheres of R-m and Rd-m, respectively. Assuming a more general stochastic representation for V in this paper we introduce the class of beta-independent random vectors. For this new class we derive several conditional limiting results assuming that R has a distribution function in the max-domain of attraction of a univariate extreme value distribution function. We provide two applications concerning the Kotz approximation of the conditional distributions and the tail asymptotic behaviour of beta-independent bivariate random vectors.
Keywords
Beta-independent random vectors, Elliptical distributions, Kotz type I polar distributions, Kotz approximation, Conditional limiting distribution, Estimation of conditional survivor function, Max-domain of attractions
Web of science
Open Access
Yes
Create date
03/09/2010 10:29
Last modification date
20/08/2019 16:04
Usage data